Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
nikki333

OFF ACCUTANE.....NOW I HAVE ROSCEA....ANY ADVICE

I swear if it is not one problem it is another. I have been off tane for 5 days now....woohooo, no more cysts, but I was getting these weird bumps on my face that were red and itchy, I go see my derm yesterday and he tells me it is roscea. Let me start off by saying I never had roscea before. I asked him if the tane could have caused it he said no but I find that hard to believe because my face wasnt the whole reason i even went on tane it was for my back. dont get me wrong i have pimples here and there on face but dealable, now this. To be honest I do not even know where to start.

Does anybody know about roscea, how bad can it get. Can it just go away? What do you put on it to help he prsecribed me a wash and a cream. Any information on this will be most helpful.

And please do not think I am bashing accutane because it is a wonder drug when i went on 10mg my skin healed perfect i think 80mg is way too high and that is what happpened but i am no derm

Share this post


Link to post
Share on other sites

They understand rosacea even less than they understand acne. They don't know what causes it and there is no cure - but they do have some pretty successful treatments. So i'd say you should use what your derm prescribed and see what happens.

As far as him saying that Accutane couldn't have caused it - that's a load of hogwash if you consider that they don't really know what causes rosacea and they don't really understand the exact mechanism of Accutane either - so how could the possibility be ruled out? I have heard reports of this before and i'm personally becoming a bit suspicious of the redness on my cheeks and nose which i assumed was redmarks from my acne.

Share this post


Link to post
Share on other sites

I swear if it is not one problem it is another. I have been off tane for 5 days now....woohooo, no more cysts, but I was getting these weird bumps on my face that were red and itchy, I go see my derm yesterday and he tells me it is roscea. Let me start off by saying I never had roscea before. I asked him if the tane could have caused it he said no but I find that hard to believe because my face wasnt the whole reason i even went on tane it was for my back. dont get me wrong i have pimples here and there on face but dealable, now this. To be honest I do not even know where to start.

Does anybody know about roscea, how bad can it get. Can it just go away? What do you put on it to help he prsecribed me a wash and a cream. Any information on this will be most helpful.

And please do not think I am bashing accutane because it is a wonder drug when i went on 10mg my skin healed perfect i think 80mg is way too high and that is what happpened but i am no derm

It's possible that it will go away w/time. I had the same reaction after getting off 'tane in February, but within a month or so it went away. I'm on Tazorac, so I don't know if that had anything to do w/it going away, but all I know is that I haven't had to deal w/it since.

Share this post


Link to post
Share on other sites

Was your face quite flush while you were on tane? Mine is and I'm scared that it might lead to rosacea after my course is done. But then again maybe it will pass after the treatment :P

Share this post


Link to post
Share on other sites

Was your face quite flush while you were on tane? Mine is and I'm scared that it might lead to rosacea after my course is done. But then again maybe it will pass after the treatment :P

yes it was very red, but my skin is alittle red to begin with.

I have been putting the stuff on that the derm gave me and it is alittle better, but my skin just looks shitty, weird. pores are huge and still have alittle bumps, but they arent pimples, I dont know hopefully this will go away

Share this post


Link to post
Share on other sites

Incidentally, it is possible to have acne vulgaris and rosacea at the same time. It may be that Accutane merely revealed existing rosacea by clearing the vulgaris that was disguising it.

Share this post


Link to post
Share on other sites

I was once (mis)diagonosed as having rosacea. I did some research and found a web site called http://www.rosaceans.com/ which has lots of information about products and a diet which many insist is the best way to conrol rosacea. Because rosacea is an inflammatory disorder, a low carb diet is the way some people keep it under control. They have a book you can download for about $10 that gives you more information. I can't tell you what the success rate is, but I know there are many people in their forum who insist that it's the only thing that helped them with rosacea.

Share this post


Link to post
Share on other sites

It has been 5 days! Chill out. It will take a few weeks for your skin/body to adjust to NOT taking Tane.

In the first few weeks I went off Tane I was breaking out with little dots everywhere. It went away. Don't jump to conclusions that your skin will stay the same way it is.

Share this post


Link to post
Share on other sites

It has been 5 days! Chill out. It will take a few weeks for your skin/body to adjust to NOT taking Tane.

In the first few weeks I went off Tane I was breaking out with little dots everywhere. It went away. Don't jump to conclusions that your skin will stay the same way it is.

Thank you I think you are right. Any clue if your pores will get smaller after a few weeks? My pores are huge now. My gyno also told me (not that he is a derm) but I look more swollen and it didnt look like roscea but I should go to another derm and get another opinion.

Share this post


Link to post
Share on other sites
I swear if it is not one problem it is another. I have been off tane for 5 days now....woohooo, no more cysts, but I was getting these weird bumps on my face that were red and itchy, I go see my derm yesterday and he tells me it is roscea. Let me start off by saying I never had roscea before. I asked him if the tane could have caused it he said no but I find that hard to believe because my face wasnt the whole reason i even went on tane it was for my back. dont get me wrong i have pimples here and there on face but dealable, now this. To be honest I do not even know where to start.

Does anybody know about roscea, how bad can it get. Can it just go away? What do you put on it to help he prsecribed me a wash and a cream. Any information on this will be most helpful.

And please do not think I am bashing accutane because it is a wonder drug when i went on 10mg my skin healed perfect i think 80mg is way too high and that is what happpened but i am no derm

I've heard that IPL laser treatments due wonders for rosacea

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×